too high

By mpander Latest Reply 2014-09-18 06:39:33 -0500
Started 2012-12-25 09:42:27 -0600

anybody got any ideas how to bring your blood sugars down from the four hundreds already took my insulin it is coming down slowly was hi then 498 then 453 i had eggs for breakfast

13 replies

WaltbyDefault 2014-09-18 06:39:33 -0500 Report

I was diagnosed at 616 and Dr. Chung hit me with insulin to get me down to 200 the same day. He then gave me actos, prandin and a couple of others to keep me under 300 for the next month or two. Dr. Chung told me that I was going to die if I didn't handle this properly. I knew he was right because I had a couple of cousins lose body parts then die from this disease. I weighed 309 at 6'1'' and had HBP too. I started with a horrible diet from M———t. knocked off fifty pounds in a year and put half of it back on. I started exercising very regularly - I take my dog out twice a day for an hour of good walking. Over the last three years I have my blood sugar under control at about 100 to 120 on average. I did a body reset first though, I ate nothing other than salads three times a day for about four months. Then slowly I began to introduce other foods into my life taking BG measurements six to eight times a day just to see what the foods did to my BG. it was a long hard fight but I now eat a lot of homemade soups - kale, cabbage, carrots, tomatoes, broccoli, red pepper flakes, garlic. I still have a good steak every week and fish, chicken and lean hamburger and pork too. My HBP is next since I have started Nutrisystem I am back down to 266 and dropping with a goal of 235 by Christmas - so that I can have my Eggnog with whiskey this year. Don't give up, learn what spikes you and LEAVE IT OFF THE PLATE! You know what is good for you. Stay close to your Dr. He or she will see you trying and may have some solid good advice for you. My Dr. told me that NO ONE HAS YOUR BODY CHEMISTRY OTHER THAN YOU. You have to find out what affects you in what ways and know it about you. Then do the good stuff and don't do the bad stuff more than once or twice a year and then only in moderation. God bless you and keep you during this very hard work.

red flower lady
red flower lady 2012-12-27 23:05:45 -0600 Report

You have to watch what you eat and take the right amount of medicine especially before bed. Your BG was already high when you ate breakfast and went up after eating. Either you didn't take meds or your not taking the right amount. If you are on a sliding scale for the insulin, then you would know the amount to take based on the number. It can take a bit to drop, but if you eat again while waiting, you need to use more insulin. You should call your dr to see what they suggest.

I have always been a type 1 and know my insulins. You may need an adjustment by your dr. Good luck.

Nana_anna 2012-12-25 23:13:25 -0600 Report

Mine was that way also for a while. I went to my Dr. Since I have been on insulin and nothing was working. Not even my pills. He put me on a 2nd pill, and gave me a new insulin. Beware for warned, that in allot of cases they will send you straight to the hospital for being that high. Especially if you are sick.

Nana_anna 2012-12-25 23:14:20 -0600 Report

I am phsycially active. I do Tae Bo and aerobics four to five times a week. Plus walking. Brings down levels.

manapua72 2012-12-25 17:52:42 -0600 Report

Last time I was over 500 it was a couple of weeks before I got a pump … Since then most times it's under 200 … Other then insulin or your other meds for diabetes the only other thing u can do to get your sugar down is physical activity example exercise … Oh remember I said I was in the 500's well they wanted me to call the EMT's and get to hospital though I choose not too … Didn't want the bill …

jayabee52 2012-12-25 10:04:06 -0600 Report

If the only thing you had was eggs for breakfast I would check with your diabetes nurse, or a nurse hotline at your nearest hospital.

My wife had BGs over 500 a couple of times and we were instructed to come in to the ER. In the ER they put her on an insulin drip.

You undoubtedly have taken something which elevates your BG levels. Get it checked out ASAP!

Next Discussion: Happy Holidays »